Jump to content
Frequently Asked Questions About Celiac Disease Read more... ×
  • Sign Up
1 1
Robi

Internal surgical stitches

Rate this topic

Recommended Posts

Hello,

About 3 weeks ago I had surgery to remove an area of squamous cell carcinoma. The lidocaine with epinephrine they used put me down for a week. I had been told that my immune is really sensitive.

About a week ago I started not feeling 100% but was able to function. Then 4 days ago I started feeling really bad. Nausea, tremors, stomach cramps. I though maybe I had a stomach bug or something.

This is the 4 day of feeling really bad and not going to work. I have the same symptoms that I mentioned before and also extreme fatigue, a backache and severe depression.

I got to thinking maybe it was my internal stitches causing the problems. I called the dermatologist office and spoke with the Dr's assistant. I told her I was maybe reacting to the internal stitches.

She said the body has been known to reject stitches by pushing them out. I told her my symptoms and she asked me if I had eaten out lately and maybe it was something I ate. I told her that I haven't

eaten out in 5 years because of my sensitive system. I asked her what the thread was made out of and she said they are made out of a synthetic material. She doubted that the stitches were causing my

symptoms but she would talk to the Dr. I could tell she didn't know a thing about Celiac disease. She made me feel like it was all in my head...

Has anyone else had issues like this with internal stitches? It's hard to not feel alone..

Share this post


Link to post
Share on other sites

Sorry to hear this.  Have you ruled out an infection from the site?  Pick up something like norovirus at the doctor's office?  I picked up the flu and a cold virus when I went to my doctor's office this past winter.    Lucky me!  

Share this post


Link to post
Share on other sites

I can't see the site but have had my husband and mother in law look at it. They both say it looks good.

It has been 3 weeks since I had the procedure done so I don't think it's a virus.

The symptoms are about the same as they were when I was reacting to the lidocaine they gave me for the procedure.

Thank you for your response. It gave me a couple of things to think about.

 

Share this post


Link to post
Share on other sites

Read this http://www.rxlist.com/xylocaine-viscous-side-effects-drug-center.htm

sounds like severe side effects from lidocaine. You're supposed to call your doc about it, but it sounds like he doesn't care. Call him back again and tell him you fit the severe side effects and ask what can he do to help you.

also call the FDA and report it when you are feeling better.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
1 1

×